SAFETYLIT WEEKLY UPDATE

We compile citations and summaries of about 400 new articles every week.
Email Signup | RSS Feed

HELP: Tutorials | FAQ
CONTACT US: Contact info

Search Results

Journal Article

Citation

Biberstein MP, Ziegler MG, Ward DM. West. J. Med. 1984; 141(4): 485-490.

Copyright

(Copyright © 1984, BMJ Publishing Group)

DOI

unavailable

PMID

6506685

PMCID

PMC1021859

Abstract

Five adults were treated successfully for severe theophylline poisoning due to intentional overdosage. Clinical features included nausea, tremor, delirium, hypotension and cardiac arrhythmias, metabolic acidosis, hyperglycemia, hypokalemia and hypophosphatemia. No seizures or deaths occurred despite very high serum theophylline concentrations (between 96 and 194 mug per ml). Extreme elevations of plasma catecholamines were documented and are implicated in the toxicity. beta-Blockade with intravenous administration of propranolol hydrochloride was the most effective therapy for theophylline-induced hypotension. All patients were treated with resin hemoperfusion, which resulted in significant clinical improvement and rapid lowering of the serum theophylline level.


Language: en

NEW SEARCH


All SafetyLit records are available for automatic download to Zotero & Mendeley
Print